Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Had sore throat. Took azithromycin. Suffer dry cough and voice breaks. Taking Levofloxacin. Remedy?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2538 Questions
Question
hi ,
my problem is i had sore throat one month back for which i took azithromycin tablet 500 mgs once a day for 3 days,but it dint cure me and from last month im having dry cough and my voice breaks when i try to speak loud.also there is tenderness on pressing the neck over windpipe.i have also done a course of levofloxacin 500 mg once a day for 5 days bt no relief.im really worried.the cough is dry..
Posted Thu, 8 Aug 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 29 minutes later
Hi,

Thank you for your query.

1. Get a throat examination and a videolaryngoscopy done to rule out other problems such as acid reflux, a post nasal drip, allergy or a post viral syndrome.

2. If you had a sore throat a month back with no fever and you still have a dry cough and a hoarse voice, it may not have been an infection (or it may have been a viral infection), but it may have been one of the above causes.

3. This may be one of the reasons that the antibiotics are infective. request your doctor to start an anti-allergic decongestant, mucolytic , anti-reflux medication, antacids, dry cough syrup and medicated gargles as per the findings of the above mentioned examination.

4. In particular, the tenderness over the wind pipe is suggestive of an acid reflux. However multiple conditions may co-exist. If the dry cough does not respond, a blood test (AEC: Absolute Eosinophil Count), a Sinus and Chest X-ray and review of any other medication, if any, (such as Blood Pressure control pills) and so on may be required.

5. If you can share the images or video of your throat examination, along with the results of your tests, I will be able to give you an accurate assessment. Meanwhile avoid exposure to tobacco and alcohol, if any and keep your diet under control.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Had sore throat. Took azithromycin. Suffer dry cough and voice breaks. Taking Levofloxacin. Remedy? 10 hours later
hello dr,
thanks for the reply.last week i consulted an ent specialist and he examined my throat and larynx.he said examination wise everything is fine and he further said that my problem is related to some allergy and im suffering from tracheitis.he started tab monteleukast 10 mg once a day and today wen i consulted him he has added a steroid inhaler also.should i start steroid inhaler.its being 1 week i have been taking montair tab but no relief is there.any further test recommended for me.thanks.
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back.

1. It is good to hear that the throat and larynx is normal. This will make the recovery easier.

2. Montelukast is an anti-leukotriene drug and helps reduce allergy at a different area of the allergy pathway. However it will be better to take an anti-histamine along with montelukast.

3. Steroids also help reduce allergy by blocking the allergy pathway at additional different points.

4. Using all three (The anti-histamine, montelukast and steroid) will have a synergistic effect which is greater than each used separately.

5. It will be best to review your progress after a week or two of this therapy.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor